zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Application of Legendre wavelets for solving fractional differential equations. (English) Zbl 1228.65253
Summary: We develop a framework to obtain approximate numerical solutions to ordinary differential equations (ODEs) involving fractional order derivatives using Legendre wavelet approximations. The properties of Legendre wavelets are first presented. These properties are then utilized to reduce the fractional ordinary differential equations (FODEs) to the solution of algebraic equations. Illustrative examples are included to demonstrate the validity and applicability of the technique. Results show that this technique can solve the linear and nonlinear fractional ordinary differential equations with negligible error compared to the exact solution.
65T60Wavelets (numerical methods)
34A08Fractional differential equations
26A33Fractional derivatives and integrals (real functions)
45J05Integro-ordinary differential equations
[1]Bagley, R. L.; Torvik, P. J.: Fractional calculus: a different approach to the analysis of viscoelastically damped structures, Aiaa j. 21, No. 5, 741-748 (1983) · Zbl 0514.73048 · doi:10.2514/3.8142
[2]Gaul, L.; Klein, P.; Kempfle, S.: Impulse response function of an oscillator with fractional derivative in damping description, Mech. res. Commun. 16, No. 5, 297-305 (1989)
[3]Caputo, M.: Linear models of dissipation whose Q is almost frequency independent. Part II, J. roy. Austral. soc. 13, 529-539 (1967)
[4]Debnath, L.: Recent applications of fractional calculus to science and engineering, Int. J. Math. sci. 54, 3413-3442 (2003) · Zbl 1036.26004 · doi:10.1155/S0161171203301486
[5]Podlubny, I.: Fractional differential equations: an introduction to fractional derivatives, fractional differential equations, to methods of their solution and some of their applications, (1999)
[6]Hilfer, R.: Applications of fractional calculus in physics, (2000)
[7]Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for two-sided space-fractional partial differential equations, Appl. numer. Math. 56, 80-90 (2006) · Zbl 1086.65087 · doi:10.1016/j.apnum.2005.02.008
[8]Tadjeran, C.; Meerschaert, M. M.: A second-order accurate numerical method for the two-dimensional fractional diffusion equation, J. comput. Phys. 220, 813-823 (2007) · Zbl 1113.65124 · doi:10.1016/j.jcp.2006.05.030
[9]Lynch, V. E.; Carreras, B. A.; Del-Castillo-Negrete, D.; Ferriera-Mejias, K. M.; Hicks, H. R.: Numerical methods for the solution of partial differential equations of fractional order, J. comput. Phys. 192, 406-421 (2003) · Zbl 1047.76075 · doi:10.1016/j.jcp.2003.07.008
[10]Momani, S.; Al-Khaled, K.: A numerical solutions for systems of fractional differential equations by the decomposition method, Appl. math. Comput. 162, No. 3, 1351-1365 (2005) · Zbl 1063.65055 · doi:10.1016/j.amc.2004.03.014
[11]Momani, S.: An explicit and numerical solutions of the fractional KdV equation, Math. comput. Simulation 70, No. 2, 110-118 (2005) · Zbl 1119.65394 · doi:10.1016/j.matcom.2005.05.001
[12]Momani, S.: Non-perturbative analytical solutions of the space- and time-fractional Burgers equations, Chaos solitons fractals 28, No. 4, 930-937 (2006) · Zbl 1099.35118 · doi:10.1016/j.chaos.2005.09.002
[13]Momani, S.; Odibat, Z.: Analytical solution of a time-fractional Navier–Stokes equation by Adomian decomposition method, Appl. math. Comput. 177, 488-494 (2006) · Zbl 1096.65131 · doi:10.1016/j.amc.2005.11.025
[14]Odibat, Z.; Momani, S.: Approximate solutions for boundary value problems of time-fractional wave equation, Appl. math. Comput. 181, 1351-1358 (2006)
[15]Odibat, Z.; Momani, S.: Application of variational iteration method to nonlinear differential equations of fractional order, Int. J. Nonlinear sci. Numer. simul. 7, No. 1, 27-34 (2006)
[16]Momani, S.; Odibat, Z.: Numerical comparison of methods for solving linear differential equations of fractional order, Chaos solitons fractals 31, No. 5, 1248-1255 (2007) · Zbl 1137.65450 · doi:10.1016/j.chaos.2005.10.068
[17]Momani, S.; Odibat, Z.: Numerical approach to differential equations of fractional order, J. comput. Appl. math. 207, No. 1, 96-110 (2007) · Zbl 1119.65127 · doi:10.1016/j.cam.2006.07.015
[18]Odibat, Z.; Momani, S.: Numerical methods for solving nonlinear partial differential equations of fractional order, Appl. math. Modelling 32, No. 1, 28-39 (2008) · Zbl 1133.65116 · doi:10.1016/j.apm.2006.10.025
[19]Odibat, Z.; Momani, S.: Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order, Chaos solitons fractals 36, No. 1, 167-174 (2008) · Zbl 1152.34311 · doi:10.1016/j.chaos.2006.06.041
[20]Jafari, H.; Kadkhoda, N.; Tajadodi, H.; Matikolai, S. A. Hosseini: Homotopy perturbation Padé technique for solving fractional Riccati differential equations, Int. J. Nonlinear sci. Numer. simul. 11, 271-275 (2010)
[21]Momani, S.; Odibat, Z.: Homotopy perturbation method for nonlinear partial differential equations of fractional order, Phys. lett. A 365, No. 5–6, 345-350 (2007) · Zbl 1203.65212 · doi:10.1016/j.physleta.2007.01.046
[22]Chowdhury, M. S.; Hashim, I.; Momani, S.: The multistage homotopy perturbation method: a powerful scheme for handling the Lorenz system, Chaos solitons fractals 40, No. 4, 1929-1937 (2009) · Zbl 1198.65135 · doi:10.1016/j.chaos.2007.09.073
[23]Erturk, V.; Momani, S.; Odibat, Z.: Application of generalized differential transform method to multi-order fractional differential equations, Commun. nonlinear sci. Numer. simul. 13, No. 8, 1642-1654 (2008) · Zbl 1221.34022 · doi:10.1016/j.cnsns.2007.02.006
[24]Odibat, Z.; Momani, S.: A generalized differential transform method for linear partial differential equations of fractional order, Appl. math. Lett. 21, No. 2, 194-199 (2008) · Zbl 1132.35302 · doi:10.1016/j.aml.2007.02.022
[25]Momani, S.; Odibat, Z.; Erturk, V.: Generalized differential transform method for solving a space- and time-fractional diffusion-wave equation, Phys. lett. A 370, No. 5–6, 379-387 (2007) · Zbl 1209.35066 · doi:10.1016/j.physleta.2007.05.083
[26]Momani, S.; Odibat, Z.: A novel method for nonlinear fractional partial differential equations: combination of DTM and generalized Taylor’s formula, J. comput. Appl. math. 220, No. 1–2, 85-95 (2008) · Zbl 1148.65099 · doi:10.1016/j.cam.2007.07.033
[27]Cang, J.; Tan, Y.; Xu, H.; Liao, S. J.: Series solutions of non-linear Riccati differential equations with fractional order, Chaos solitons fractals 40, No. 1, 1-9 (2009) · Zbl 1197.34006 · doi:10.1016/j.chaos.2007.04.018
[28]Hashim, I.; Abdulaziz, O.; Momani, S.: Homotopy analysis method for fractional ivps, Commun. nonlinear sci. Numer. simul. 14, No. 3, 674-684 (2009) · Zbl 1221.65277 · doi:10.1016/j.cnsns.2007.09.014
[29]Kai, Diethelm; Guido, Walz: Numerical solution of fractional order differential equations by extrapolation, Numer. algorithms 16, 231-253 (1997) · Zbl 0926.65070 · doi:10.1023/A:1019147432240
[30]Luchko, Yu; Gorenflo, R.: An operational method for solving fractional differential equations with the Caputo derivatives, Acta math. Vietnam 24, No. 2, 207-233 (1999) · Zbl 0931.44003
[31]Chui, C. K.: Wavelets: A mathematical tool for signal analysis, (1997) · Zbl 0903.94007 · doi:10.1137/1.9780898719727
[32]Beylkin, G.; Coifman, R.; Rokhlin, V.: Fast wavelet transforms and numerical algorithms, I, Commun. pure appl. Math. 44, 141-183 (1991) · Zbl 0722.65022 · doi:10.1002/cpa.3160440202
[33]Gu, J. S.; Jiang, W. S.: The Haar wavelets operational matrix of integration, Int. J. Syst. sci. 27, 623-628 (1996) · Zbl 0875.93116 · doi:10.1080/00207729608929258
[34]Razzaghi, M.; Yousefi, S.: The Legendre wavelets operational matrix of integration, Int. J. Syst. sci. 32, 495-502 (2001) · Zbl 1006.65151 · doi:10.1080/002077201300080910
[35]Diethelm, K. J.; Ford, N. J.: Numerical solution of the bagley–torvik equation, Bit 42, 490-507 (2004) · Zbl 1035.65067
[36]Momani, S.; Shawagfeh, N.: Decomposition method for solving fractional Riccati differential equations, Appl. math. Comput. 182, No. 2, 1083-1092 (2006) · Zbl 1107.65121 · doi:10.1016/j.amc.2006.05.008